MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780413
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.
 
Event or Problem Description
It was reported that coil embolization was attempted on the gastroduodenal artery (gda) to prepare for y90 treatment using the left hepatic artery.While advancing the coil through the catheter, the catheter popped out of the gda and into the right hepatic artery.The coil was removed prior to an attempt to reposition the catheter, and the catheter was flushed under fluoroscopy, at which time the implant coil could be seen exiting out of the catheter into the proper right hepatic artery.During an attempt to remove the coil with a gooseneck snare, the coil moved further downstream and occluded a branch of the right hepatic artery.Several more attempts were made to retrieve the coil; however, they were unsuccessful and the procedure was finished.The physician commented that the occluded vessel will not have an immediate impact on the patient's treatment plan, as the most significant disease is in the left lobe.The patient has metastatic disease throughout the liver, however, and the area of the liver which was fed by the artery in which the coil settled has a significant tumor.The tumor will find blood supply from other collateral branches and those will revascularize the area.The physician believes that the vessel that is shut down will likely prevent him from treating the affected area as he would have, but he should be able to treat the area with a different, perhaps less preferable, method.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The pusher was returned for analysis.The proximal portion of the pusher was kinked between e2 and e3.The body coils of the pusher were observed to be in good condition.The heater coil contained some blood contamination, and the strain relief was in good condition and unburnt.The monofilament was intact at the attachment glue bond location.The introducer was found to be undamaged.The monofilament was removed from the pusher, and was found to have a rebound of.0250" with a stretched tail profile.Based upon the investigation analysis and available information, the reported complaint was able to be confirmed.The stretched tail profile of the monofilament is the result of a tensile detachment of the implant, and the stretched tail profile is indicative of over specification tensile forces being placed on the device.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8479293
Report Number2032493-2019-00074
Device Sequence Number941972
Product Code KRD
UDI-Device Identifier00810170018299
UDI-Public(01)00810170018299(11)180920(17)230831(10)1809205Z8
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number45-780413
Device Catalogue Number45-780413
Device Lot Number1809205Z8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age40 YR
Patient Weight106